MAUDE Adverse Event Report: COOK INC STANDARD FIXED CORE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC STANDARD FIXED CORE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number N/A
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 04/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that the tip of standard fixed core wire guide was found broken when the package was opened.The device did not come in contact with the patient.There was no patient harm reported and no additional procedures were required because of this failure.It was further reported that the customer dropped the device package and therefore, the device will not be returned to the manufacturer for further investigation.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of complaint history, device history record, quality control and manufacturing instructions was conducted during the investigation.The complaint device was not returned therefore physical examination of the device by the quality engineering and/or engineering departments could not be performed.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device history records were reviewed and noted one nonconformance for the work order.The nonconformance was recorded for "bent".This noted nonconformance would have been reworked / repaired prior to further processing.Per review of the device history record there is no indication that the device was not manufactured to specification.Based on the provided information a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
STANDARD FIXED CORE WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6572590
Report Number1820334-2017-01049
Device Sequence Number662707
Product Code OCY
UDI-Device Identifier00827002147317
UDI-Public(01)00827002147317(17)190706(10)7099406
Combination Product (Y/N)N
Initial Reporter CountryTH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number638413
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/24/2017
Supplement Date Received by Manufacturer07/07/2017
Initial Report FDA Received Date05/17/2017
Supplement Report FDA Received Date08/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1